Alert archive / Iowa / Tornado Warnings in 2009
Tornado Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Aug 9, 2009, 11:05 AM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 11:05 AM CDT (16:05 UTC)
- Expired
- Aug 9, 2009, 11:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Black Hawk County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:40 AM CDT | HAIL 1 | 4 S Evansdale, IA | AT LEAST QUARTER SIZED HAIL DAMAGING SIDING AND BREAKING WINDOWS IN WASHBURN. DELAYED REPORT. TIME ESTIMATED. |
| Aug 9, 11:40 AM CDT | HAIL 1 | 4 S Evansdale, IA | 1 INCH HAIL IN WASHBURN |
| Aug 9, 11:40 AM CDT | HAIL 1 | 5 S Waterloo, IA | PEA TO QUARTER HAIL AND NEAR ZERO VISIBILITY IN HEAVY RAIN...FROM KWWL TV VIEWER. |
| Aug 9, 11:44 AM CDT | HAIL 1 | 5 S Evansdale, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:54 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDMX 091605 TORDMX IAC013-075-091645- /O.NEW.KDMX.TO.W.0018.090809T1605Z-090809T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1105 AM CDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * TORNADO WARNING FOR... BLACK HAWK COUNTY IN NORTHEAST IOWA... EASTERN GRUNDY COUNTY IN CENTRAL IOWA... * UNTIL 1145 AM CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GRUNDY CENTER...OR 19 MILES SOUTHWEST OF WATERLOO...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... REINBECK... HUDSON... WATERLOO... EVANSDALE... RAYMOND... ELK RUN HEIGHTS... GILBERTVILLE... LA PORTE CITY... THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73. THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE IT OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 4230 9276 4247 9278 4262 9209 4230 9208 TIME...MOT...LOC 1605Z 268DEG 33KT 4238 9268 $$ SMALL
2 follow-up statements
000
WWUS53 KDMX 091623
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 AM CDT SUN AUG 9 2009
IAC075-091633-
/O.CAN.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
GRUNDY IA-
1123 AM CDT SUN AUG 9 2009
...THE TORNADO WARNING FOR EASTERN GRUNDY COUNTY IS CANCELLED...
HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045
AM WITH LARGE HAIL AND DAMAGE WINDS STILL POSSIBLE.
LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1623Z 268DEG 33KT 4239 9243
$$
IAC013-091645-
/O.CON.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
BLACK HAWK IA-
1123 AM CDT SUN AUG 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR BLACK
HAWK COUNTY...
AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HUDSON...OR 8 MILES
SOUTHWEST OF WATERLOO...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
WATERLOO BY 1130 AM CDT...
EVANSDALE BY 1135 AM CDT...
GILBERTVILLE...RAYMOND...ELK RUN HEIGHTS AND LA PORTE CITY BY 1140
AM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1623Z 268DEG 33KT 4239 9243
$$
SMALL000
WWUS53 KDMX 091644
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 AM CDT SUN AUG 9 2009
IAC013-091653-
/O.EXP.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
BLACK HAWK IA-
1144 AM CDT SUN AUG 9 2009
...THE TORNADO WARNING FOR BLACK HAWK COUNTY EXPIRES AT 1145 AM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SOMEWHAT AND NO
LONGER APPEARED TO HAVE THE POTENTIAL TO PRODUCE A TORNADO. HOWEVER
A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED MOMENTARILY FOR
ADDITIONAL LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM.
LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1643Z 268DEG 33KT 4240 9218
$$
SMALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Aug 9, 6:20 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 6:20 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 620 AM CDT SUN AUG 9 2009 ...UPDATED 12Z AVIATION DISCUSSION... .SHORT TERM...TODAY COLD FRONT CURRENTLY SETTLING SOUTH THROUGH NORTH CENTRAL AND NORTHWEST IOWA. THE BOUNDARY WILL STALL OVER CENTRAL IOWA THIS MORNING AND EVENTUALLY WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. LATEST WATER VAPOR IMAGERY SHOWING TWO PLUMES OF MOISTURE CONVERGING ON THE CENTRAL PLAINS AND MIDWEST WITH A TROPICAL CONNECTION FEEDING RIGHT INTO IOWA FROM THE SOUTHWEST AND GULF MOISTURE LIFTING NORTHWARD AS WELL. TIMING FOR CONVECTIVE INITIATION IS PROBLEMATIC TODAY. THE LATEST NAM AND 4 KM WRF RUNS ALONG WITH LOCAL WRF RUNS SUGGEST INITIATION WITH FIRST ROUND THIS MORNING OVER KS AND SOUTHEAST NEBRASKA THEN A NORTHEAST STORM MOVEMENT INTO CNTRL IA...PARALLEL TO THE STALLED BOUNDARY. THIS SCENARIO DOES SEEM PLAUSIBLE WITH NEW WAVE OF MOISTURE TRANSPORT NOW LIFTING NORTHEAST THROUGH CNTRL KS AND WILL BE PRIMED TO LIFT OVER THE BOUNDARY. MID LEVEL LAPSE RATES ALSO FAVORABLE AT AROUND 7.5 C/KM. WOULD EXPECT AT LEAST A FEW ELEVATED STORMS TO DEVELOP THIS MORNING ABOVE THE CAPPED LAYER...THEN CHANCES INCREASING DURING THE AFTERNOON. HOURS. POTENTIAL FOR HEAVY RAINFALL COULD BECOME REALITY BY LATE THIS AFTERNOON WITH STORM MOTIONS PARALLEL TO THE STALLED BOUNDARY AND PWATS EXCEEDING 2 INCHES FLOW INTO THE REGION. ANYTHING THAT DOES DEVELOP BY THIS AFTERNOON WILL BE EFFICIENT RAIN PRODUCERS. THE SEVERE POTENTIAL MAY BE CONDITIONAL BASED ON HOW MUCH CLOUD COVER DEVELOPS BEFORE PEAK HEATING. IF GOOD INSTABILITY IS OBTAINED...THEN SEVERE STORMS WILL BE POSSIBLE WITH POTENTIAL FOR LARGE HAIL EARLY EVENTUALLY EVOLVING INTO BOWING SEGMENTS LATE IN THE PERIOD AND BEYOND WITH GOOD POTENTIAL FOR COLD POOL DEVELOPMENT. .LONG TERM...TONIGHT THROUGH SATURDAY SOME DISCREPANCIES OVER FRONTAL PLACEMENT INTO THE BEGINNING OF THE PERIOD TONIGHT...WITH THE NAM SLIGHTLY FURTHER NORTH THAN THE GFS BUT ALL MODELS IN GENERAL AGREEMENT THAT FRONTAL BOUNDARY WILL BE DRAPED ACROSS THE CWA PROVIDING FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT TONIGHT. STORMS MAY BE ONGOING ALREADY BY THIS EVENING...BUT MID LEVEL SHORTWAVE CURRENTLY OVER WY/CO TO MOVE ACROSS THE AREA TONIGHT. MUCAPE VALUES LARGEST LATE THIS AFTERNOON INTO THE EVENING HOURS...WITH ATMOSPHERE BEGINNING TO STABILIZE AS THE FRONT MOVES SOUTHEAST THROUGH THE CWA BY LATE TONIGHT. MOISTURE TRANSPORT INCREASING THROUGH THE EVENING HOURS...AND ORIENTED INTO CENTRAL/NE IOWA. PWATS CLIMB TO AROUND 2 BY TONIGHT. MID LEVEL FLOW PARALLEL TO THE FRONTAL BOUNDARY...SO COULD END UP SEEING SOME TRAINING OF ECHOES ALONG THE FRONT...AND POTENTIAL FOR LOCALIZED HEAVY RAINS. INCREASED POPS INTO THE LIKELY CATEGORY ACROSS CENTRAL IOWA THIS EVENING...AND TRANSLATED THAT TO THE SOUTHEASTERN CWA BY LATE TONIGHT AS THE FRONTAL BOUNDARY PROGRESSES THROUGH THE CWA. UNIDIRECTIONAL SHEAR PROFILE...WITH DECENT SPEED SHEAR WILL ALLOW THE THREAT OF SEVERE WEATHER TO CONTINUE FOR THE TONIGHT PERIOD...WITH HAIL AND HIGH WINDS THE MAIN SEVERE THREATS. FRONTAL BOUNDARY STALLS OUT ACROSS THE SOUTHERN CWA MONDAY INTO MONDAY NIGHT...WITH ANOTHER SHORTWAVE DROPPING SOUTHEASTWARD THROUGH THE CWA. LOOKS LIKE MAJORITY OF THE PRECIP WILL BE TO THE SOUTH OF THE CWA. OTHERWISE COOLER AIR TO MOVE IN BEHIND THE SYSTEM FOR MID TO LATE WEEK WITH H85 TEMPS HOVERING IN THE MID TEENS. THEREFORE EXPECT A SLIGHT COOLING TREND AS TEMPERATURES EXPECTED TO BE NEAR THE SEASONAL AVERAGES THROUGH THE END OF THE WEEK. AS UPPER RIDGE BUILDS IN TO THE AREA...DRY CONDITIONS WILL PERSIST TUESDAY THROUGH THE END OF THE WEEK. UPPER RIDGE LOOKS TO BREAK DOWN TOWARD THE END OF THE WEEK INTO NEXT WEEKEND...SO COULD SEE THE CHANCE FOR PRECIPITATION RETURN TO THE FORECAST JUST BEYOND THE CURRENT FORECAST PERIOD. && .AVIATION...09/12Z COLD FRONT WILL BE STALLED OVER CENTRAL IOWA MUCH OF TODAY AND INTO THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE PERIOD WITH KFOD/KALO/KDSM UNDER A PROLONGED THREAT AS THUNDERSTORMS REPEATEDLY ROLL THROUGH THE CENTRAL PORTION OF THE STATE. THE BOUNDARY WILL BEGIN TO SHIFT SOUTHEAST LATE IN THE PERIOD HOWEVER WILL HAVE NOT SHIFTED FAR YET BY 12Z. IFR STRATUS TO LOCAL LIFR CONDITIONS WILL BE IN PLACE NORTH OF THE BOUNDARY EARLY TODAY BUT SHOULD EVENTUALLY ERODE AWAY LATER THIS MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON AVIATION...DONAVON LONG TERM...ALBRECHT
Hazardous weather outlook, Aug 9, 9:04 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT SUN AUG 9 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 904 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY TODAY THROUGH THIS AFTERNOON AND EVENING AND INTO TONIGHT. SOME STORMS WILL BE SEVERE WITH LARGE HAIL OF GOLF BALL SIZE OR GREATER...STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS SOUTHERN IOWA MONDAY INTO MONDAY NIGHT...WITH A SLIGHT RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TONIGHT. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 930 AM THIS MORNING.
In the hours before
Local storm report, Aug 9, 10:46 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 1 NE ELDORA 42.37N 93.09W
08/09/2009 E1.00 INCH HARDIN IA TRAINED SPOTTER
1 INCH HAIL REPORTED IN PINE LAKE STATE PARK
&&
AWLocal storm report, Aug 9, 10:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL ELDORA 42.36N 93.10W
08/09/2009 E1.75 INCH HARDIN IA TRAINED SPOTTER
HAIL AT LEAST GOLF-BALL SIZE HAS BROKEN WINDOWS AT
RESIDENCE.
&&
JHLocal storm report, Aug 9, 10:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL ELDORA 42.36N 93.10W
08/09/2009 E2.50 INCH HARDIN IA TRAINED SPOTTER
HOUSE WINDOWS BROKEN. CAR EXTENSIVELY DAMAGED.
&&
AWLocal storm report, Aug 9, 10:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG ELDORA 42.36N 93.10W
08/09/2009 HARDIN IA TRAINED SPOTTER
4 FOOT DIAMETER TREE BLOWN DOWN. LIVE POWER LINES DOWN.
&&
AWLocal storm report, Aug 9, 11:00 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL ELDORA 42.36N 93.10W
08/09/2009 E2.00 INCH HARDIN IA TRAINED SPOTTER
TRAINED SPOTTER IN ELDORA REPORTS HAIL A LITTLE LARGER
THAN GOLF BALLS. SIDING AND ALL WINDOWS ON NORTH AND WEST
SIDES OF RESIDENCE BROKEN WITH HAIL STONES FLYING INTO
THE HOME. TREES SHREDDED AND ONE TREE FELL ONTO A POWER
LINE. TIME ESTIMATED.
&&
LEELocal storm report, Aug 9, 11:05 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG SSE GRUNDY CENTER 42.36N 92.77W
08/09/2009 GRUNDY IA TRAINED SPOTTER
ESTIMATED 2.5 TO 3 INCH TREE BRANCHES DOWN AND NICKEL
SIZED HAIL
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:32 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 43 min |
| Aug 9, 8:10 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 50 min |
| Aug 9, 8:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 55 min |
| Aug 9, 9:30 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 60 min |
| Aug 9, 9:45 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 45 min |
| Aug 9, 10:07 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Grundy, Hamilton, Hardin, Marshall, Story | 53 min |
| Aug 9, 10:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Marshall, Tama | 67 min |
| Aug 9, 11:46 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
| Aug 9, 3:35 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Grundy, Hardin, Tama | 5 hr |
| Aug 9, 4:00 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 45 min |
| Aug 9, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 36 min |
| Aug 9, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 39 min |
| Aug 9, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union, Warren | 57 min |
| Aug 9, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 49 min |
| Aug 9, 5:49 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 41 min |
| Aug 9, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 38 min |
| Aug 9, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk | 52 min |
| Aug 9, 6:04 PM CDT | Areal Flood Advisory | DMX | Polk, Warren | 2 hr |
| Aug 9, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren | 45 min |
| Aug 9, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 43 min |
| Aug 9, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Poweshiek | 50 min |
| Aug 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 47 min |
| Aug 9, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 57 min |
| Aug 9, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 51 min |
Nearby
Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.